Hail, Baldwin
- When
- July 12, 4:30 PM CST to 4:33 PM CST
- Where
- Baldwin County, Daphne
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.600, -87.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 12, 1:43 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT SAT JUL 12 2003 .SHORT TERM...CENTRAL GULF COAST REGION REMAINS BETWEEN IMPINGING SWAVE AND CLAUDETTE TO S. DEEP CONVECTIVE CLUSTER REMAINS TO NE OF CLAUDETTES CENTER...HOWEVER MID- AND HIGH-LEVEL CLOUDS ARE BEING DRAWN NEWD IN RESPONSE TO APPRAOCH OF TROF. MEAN UPPER TROF REMAINS OVER NEXT 1-2 DAYS AS YET ANOTHER SWAVE DIGS SEWD IN DEEP NW FLOW FROM LWR MS VALLEY INTO DEEP SOUTH ON SUNDAY. DO SEE MID TROPOS HEIGHT RISES UPSTREAM WHICH IS INDICATIVE OF LARGE SCALE RIDGE TRYING TO BUILD EWD TOWARDS CENTRAL GULF COAST. HOWEVER WE REMAIN IN A TRANSITION ZONE. LATEST WATER VAPOR AND 12.12 UPPER AIR ANALYSES REVEAL DISTINCT BOUNDARY MOVG SEWD IN THE AFOREMENTIONED DEEP LYR NW FLOW. ON-GOING DEEP CONVECTION ALIGNED ALONG AND AHEAD OF THIS BOUNDARY. FEW TSTM CELLS MAY APPROACH SVR LIMITS THIS AFTERNOON WITH THE PRIMARY WIND THREAT DAMAGING STRAIGHT-LINE WINDS FROM WET MICROBURSTS. SHOULD BE FAIRLY ACTIVE AGAIN ON SUNDAY OVER INLAND COUNTIES AS SWAVE CONTINUES MOVG SWD IN FLOW DURG MAX SOLAR INSOLATION TIME. UPPER FLOW SHOULD BE DIFFLUENTDIVERGENT WITH SLIGHT COLD AIR ADVECTION ASSOC WITH SWAVE TO FURTHER DESTABILIZE LOCAL LAPSE RATES. DURG LATE SUNDAY AFTERNOON...WILL LIKELY SEE MERGERS WITH SEA-BREEZE CONVECTION TO FILL IN THE GAP OVER CENTRAL INLAND COUNTIES. HAVE UPPED POPS TO 60% ON SUNDAY AFTERNOON N 1/2. MORE THE SAME ON MONDAY AS BAND OF DEEPER MOISTURE ASSOC WITH SWAVE MOVES ON THROUGH MEAN TROF. .EXTENDED...SINCE NO GUIDANCE...WENT WITH A BLEND OF EXTRAPOLATION FROM 11.00 MRF AND CLIMO ON DAY 7. NOT MUCH CHANGES TO MEDIUM RANGE. .MARINE AND FIRE...OVER THE COASTAL WATERS SEAS HAVE YET TO COME UP ANY MORE THAN ABOUT 3 FT OR SO...BUT SWELL PERIODS HAVE BEEN AROUND 10-11 S. SWELL PERIODS ARE COMING DOWN A BIT NOW AS CLAUDETTE HAS MOVED INTO CENTRAL GULF. HOWEVER...STILL EXPECT SEA HEIGHTS TO BUILD TO AROUND 4 TO 5 FEET TNT DUE TO SWELL. THIS IS CURRENTLY ADVERTISED IN MARINE ZONES. OUR INITIAL THINKING TODAY WAS THAT SEA HEIGHTS WOULD DIMINISH A LITTLE ON SUNDAY AS CLAUDETTE MOVES WEST...BUT WITH SLOWER STORM MOTION NOTED ON SATELITTE IMAGERY TODAY...WILL MAINTAIN THE 4 TO 5 FEET CURRENTLY ADVERTISED FOR SUNDAY. IF IT BECOMES APPARENT THIS EVENING/OVERNIGHT THAT CLAUDETTE WILL INDEED BE OVER WESTERN GULF BY SUNDAY MORNING...LATER SHIFTS CAN ADJUST SEA HEIGHTS DOWNWARD FOR SUNDAY. EXPECT LITTLE CHANGE FOR REMAINDER OF FCST PERIOD...WITH GENERALLY LIGHT WINDS AND SEAS. .PRELIMINARY TEMPS / POPS... MOBILE 73 89 73 87 / 30 50 40 50 PENSACOLA 72 89 74 88 / 40 50 40 50 DESTIN 75 88 78 87 / 50 50 40 50 EVERGREEN 71 89 71 88 / 40 60 50 50 WAYNESBORO 72 90 71 88 / 20 60 50 50 CAMDEN 71 90 71 88 / 30 60 50 50 23 MEDLIN 12 SHEPHERD .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) LONG PERIOD SWELLS MOVING ONSHORE...COMBINED WITH AN OUTGOING SPRING TIDE LATE THIS MORNING AND AFTERNOON...WILL RESULT IN AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA TODAY. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ACROSS THE REGION TODAY. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA COULD PRODUCE WIND GUSTS AROUND 45 MPH IN ADDITION TO SMALL HAIL. THERE WILL ALSO BE THE RISK OF FREQUENT LIGHTNING STRIKES WITH THE STORMS. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE TODAY OVER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY) NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED FOR WEATHER PURPOSES TODAY.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373923.